Alert archive / Minnesota / Areal Flood Warnings in 2011
Areal Flood Warning 4, NWS Twin Cities, MN
NWS Twin Cities, MN issued this areal flood warning at Mar 22, 2011, 4:58 AM CDT for 8 counties in Minnesota. It was in force for 7 days. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 22, 2011, 4:58 AM CDT (09:58 UTC)
- Expired
- Mar 28, 2011, 5:00 PM CDT
- In force
- 7 days
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Chippewa County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, McLeod County, MN, Meeker County, MN, Renville County, MN, Wright County, MN, Yellow Medicine County, MN
The radar
The Minneapolis radar (KMPX), 114 km from the middle of the area, began a volume at 09:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 10.0 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 881 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
731
WGUS43 KMPX 220958
FLWMPX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
458 AM CDT TUE MAR 22 2011
MNC023-067-073-085-093-129-171-173-232200-
/O.NEW.KMPX.FA.W.0004.110322T0958Z-110323T2200Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WRIGHT MN-KANDIYOHI MN-MEEKER MN-LAC QUI PARLE MN-CHIPPEWA MN-
MCLEOD MN-YELLOW MEDICINE MN-RENVILLE MN-
458 AM CDT TUE MAR 22 2011
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* FLOOD WARNING FOR RAIN AND MELTING SNOW IN...
CHIPPEWA COUNTY IN WEST CENTRAL MINNESOTA...
KANDIYOHI COUNTY IN CENTRAL MINNESOTA...
LAC QUI PARLE COUNTY IN WEST CENTRAL MINNESOTA...
MCLEOD COUNTY IN CENTRAL MINNESOTA...
MEEKER COUNTY IN CENTRAL MINNESOTA...
RENVILLE COUNTY IN CENTRAL MINNESOTA...
WRIGHT COUNTY IN CENTRAL MINNESOTA...
YELLOW MEDICINE COUNTY IN WEST CENTRAL MINNESOTA...
* UNTIL 500 PM CDT WEDNESDAY
* AT 445 AM CDT...SEVERAL ROUNDS OF HEAVY RAINFALL OVERNIGHT...PLUS
SATURATED SOILS AND THE CONTINUED THREAT OF LOCALLY HEAVY RAINFALL
WILL LEAD TO EXCESSIVE RUNOFF AND AREAL FLOODING. CREEKS AND
STREAMS ARE EXPECTED TO RISE TODAY AS A RESULT. BECAUSE ADDITIONAL
PRECIPITATION IS EXPECTED LATER TODAY AND TONIGHT...THIS WARNING
WILL BE VALID THROUGH WEDNESDAY AFTERNOON.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO
OCCUR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.
&&
LAT...LON 4527 9645 4512 9599 4515 9525 4541 9525
4542 9476 4541 9477 4532 9476 4528 9427
4543 9405 4525 9351 4497 9377 4498 9402
4472 9402 4471 9463 4446 9464 4480 9549
4480 9551 4470 9537 4454 9537 4463 9645
$$
JLT3 follow-up statements
686
WGUS83 KMPX 230122
FLSMPX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
822 PM CDT TUE MAR 22 2011
MNC023-067-073-085-093-129-171-173-232200-
/O.CON.KMPX.FA.W.0004.000000T0000Z-110323T2200Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WRIGHT MN-KANDIYOHI MN-MEEKER MN-LAC QUI PARLE MN-CHIPPEWA MN-
MCLEOD MN-YELLOW MEDICINE MN-RENVILLE MN-
822 PM CDT TUE MAR 22 2011
...FLOOD WARNING FOR RAIN AND MELTING SNOW REMAINS IN EFFECT FOR
RENVILLE...MCLEOD...MEEKER...KANDIYOHI AND WRIGHT COUNTIES IN CENTRAL
MINNESOTA...AND YELLOW MEDICINE...CHIPPEWA AND LAC QUI PARLE COUNTIES
IN WEST CENTRAL MINNESOTA UNTIL 500 PM CDT WEDNESDAY...
LOCAL DNR AND EMERGENCY MANAGEMENT OFFICIALS CONTINUE TO TO REPORT
HIGH WATER IN NUMEROUS SMALL CREEKS AND STREAMS. SOME SPECIFIC
CREEKS THAT HAVE BEEN REPORTED AT BAKNFULL OR ARE ALREADY OUT OF
THEIR BANKS INCLUDE
-BUFFALO CREEK
-SOUTH FORK OF THE CROW
-NORTH FORK OF THE CROW
THE ADDITIONAL PRECIPITATION MOVING IN FROM THE SOUTHWEST TONIGHT
WILL AGGRAVATE THE SITUATION AND INCREASE FLOODING CONCERNS.
PLEASE REFER TO THE MINNESOTA DEPARTMENT OF TRANSPORTATION ROAD
CONDITION SITE FOR INFORMATION RELATED TO COUNTY AND STATE HIGHWAYS
THAT ARE CLOSED DUE TO FLOODING.
LAT...LON 4527 9645 4512 9599 4515 9525 4541 9525
4542 9476 4541 9477 4532 9476 4528 9427
4543 9405 4525 9351 4497 9377 4498 9402
4472 9402 4471 9463 4446 9464 4480 9549
4480 9551 4470 9537 4454 9537 4463 9645
$$
DFC492
WGUS43 KMPX 232008
FLWMPX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
308 PM CDT WED MAR 23 2011
MNC023-067-073-085-093-129-171-173-252200-
/O.EXT.KMPX.FA.W.0004.000000T0000Z-110325T2200Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WRIGHT MN-KANDIYOHI MN-MEEKER MN-LAC QUI PARLE MN-CHIPPEWA MN-
MCLEOD MN-YELLOW MEDICINE MN-RENVILLE MN-
308 PM CDT WED MAR 23 2011
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS EXTENDED THE
* FLOOD WARNING FOR MELTING SNOW AND PREVIOUS RAIN IN...
CHIPPEWA COUNTY IN WEST CENTRAL MINNESOTA...
KANDIYOHI COUNTY IN CENTRAL MINNESOTA...
LAC QUI PARLE COUNTY IN WEST CENTRAL MINNESOTA...
MCLEOD COUNTY IN CENTRAL MINNESOTA...
MEEKER COUNTY IN CENTRAL MINNESOTA...
RENVILLE COUNTY IN CENTRAL MINNESOTA...
WRIGHT COUNTY IN CENTRAL MINNESOTA...
YELLOW MEDICINE COUNTY IN WEST CENTRAL MINNESOTA...
* UNTIL 500 PM CDT FRIDAY
* LOCAL DNR AND EMERGENCY MANAGEMENT OFFICIALS CONTINUE TO TO REPORT
HIGH WATER IN NUMEROUS SMALL CREEKS AND STREAMS. SOME SPECIFIC
CREEKS THAT HAVE BEEN REPORTED AT BANK FULL OR ARE ALREADY OUT OF
THEIR BANKS INCLUDE...
-BUFFALO CREEK
-SOUTH FORK OF THE CROW
-NORTH FORK OF THE CROW
-LAC QUI PARLE
-YELLOW MEDICINE
IN ADDITION...RECENT SIGNIFICANT PRECIPITATION...INCLUDING RAIN
AND SNOW...COULD CONTINUE TO CAUSE LOCAL RISES IN SMALL CREEKS
AND STREAMS. ICE JAMS ARE ANOTHER CONCERN WITH THE COLDER TEMPERATURE
DURING THE NEXT FEW DAYS.
* SOME LOCATIONS THAT COULD EXPERIENCE FLOODING INCLUDE...BUFFALO...
GRANITE FALLS...HUTCHINSON...MADISON...MONTEVIDEO...OLIVIA...
AND WILLMAR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER
CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...
ON FOOT OR IN A VEHICLE.
ICE JAMS CAN CHANGE VERY QUICKLY...EITHER BACKING UP WATER...OR
CAUSING A LARGE VOLUME OF WATER TO FLOW DOWNSTREAM OF THE JAM UPON
BREAKUP. THUS IF YOU OBSERVE AN ICE JAM DEVELOPING NEAR YOU...PLEASE
REMAIN AWARE OF QUICKLY CHANGING CONDITIONS. TO REPORT ICE JAMS...
HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
&&
LAT...LON 4527 9645 4512 9599 4515 9525 4541 9525
4542 9476 4541 9477 4532 9476 4528 9427
4543 9405 4525 9351 4497 9377 4498 9402
4472 9402 4471 9463 4446 9464 4480 9549
4480 9551 4470 9537 4454 9537 4463 9645
$$
JPR538
WGUS43 KMPX 251953
FLWMPX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
253 PM CDT FRI MAR 25 2011
MNC023-067-073-085-093-129-171-173-282200-
/O.EXT.KMPX.FA.W.0004.000000T0000Z-110328T2200Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WRIGHT MN-KANDIYOHI MN-MEEKER MN-LAC QUI PARLE MN-CHIPPEWA MN-
MCLEOD MN-YELLOW MEDICINE MN-RENVILLE MN-
253 PM CDT FRI MAR 25 2011
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS EXTENDED THE
* FLOOD WARNING FOR RAIN AND MELTING SNOW IN...
CHIPPEWA COUNTY IN WEST CENTRAL MINNESOTA...
KANDIYOHI COUNTY IN CENTRAL MINNESOTA...
LAC QUI PARLE COUNTY IN WEST CENTRAL MINNESOTA...
MCLEOD COUNTY IN CENTRAL MINNESOTA...
MEEKER COUNTY IN CENTRAL MINNESOTA...
RENVILLE COUNTY IN CENTRAL MINNESOTA...
WRIGHT COUNTY IN CENTRAL MINNESOTA...
YELLOW MEDICINE COUNTY IN WEST CENTRAL MINNESOTA...
* UNTIL 500 PM CDT MONDAY
* LOCAL EMERGENCY MANAGEMENT OFFICIALS CONTINUE TO REPORT HIGH WATER
IN NUMEROUS SMALL CREEKS AND STREAMS. THIS HIGH WATER WILL BE SLOW
TO SUBSIDE THROUGH THE WEEKEND. ICE JAMS ARE POSSIBLE ON AREA
STREAMS. SOME SPECIFIC CREEKS THAT HAVE BEEN REPORTED AT BANK FULL
OR ARE ALREADY OUT OF THEIR BANKS INCLUDE...
-BUFFALO CREEK
-SOUTH FORK OF THE CROW
-NORTH FORK OF THE CROW
-LAC QUI PARLE
-YELLOW MEDICINE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED
BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A
FLOWING STREAM...EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
ICE JAMS CAN CHANGE VERY QUICKLY...EITHER BACKING UP WATER...OR
CAUSING A LARGE VOLUME OF WATER TO FLOW DOWNSTREAM OF THE JAM UPON
BREAKUP. THUS IF YOU OBSERVE AN ICE JAM DEVELOPING NEAR YOU...PLEASE
REMAIN AWARE OF QUICKLY CHANGING CONDITIONS. TO REPORT ICE JAMS...
HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
&&
LAT...LON 4527 9645 4512 9599 4515 9525 4541 9525
4542 9476 4541 9477 4532 9476 4528 9427
4543 9405 4525 9351 4497 9377 4498 9402
4472 9402 4471 9463 4446 9464 4480 9549
4480 9551 4470 9537 4454 9537 4463 9645
$$
MTFWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this areal flood warning went out at Mar 22, 4:13 AM CDT, 45 minutes earlier.
Area forecast discussion, Mar 22, 4:13 AM CDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
413 AM CDT TUE MAR 22 2011
.DISCUSSION...
POTENT SURFACE LOW PRESSURE SYSTEM CURRENTLY POSITIONED OVER S CENTRAL
SODAK. SYSTEM POISED TO DEEPEN NOTICEABLY AS IT TREKS INTO NORTHWESTERN
IOWA BY LATE THIS AFTN. CURRENT RAIN SHIELD NOTED MAINLY NORTH OF A
CANBY TO OWATONNA LINE. MOST OF THIS ACTIVITY DURING THE DAYLIGHT HOURS
WILL FALL AS RAIN...WITH TEMPERATURES ALOFT FORCING ISSUE OF CHANCE
SLEET SCENARIO MAINLY NORTH OF A MORRIS TO BROOKLYN PARK TO EAU CLAIRE
LINE THIS MORNING...AND PUSHING THIS LINE NORTH APPROXIMATELY 50 MILES
DURING THE AFTERNOON. 850MB LI CONVERGENCE AREA ALSO DEMANDED
INCLUSION OF ISOLATED T-STORMS THIS MORNING MAINLY SOUTH OF A
BENSON TO MINNEAPOLIS LINE...WITH THE AREA SHRINKING NOTICEABLY TO
THE SOUTH PRIOR TO 23/00Z. ALTHOUGH OVERALL QPF VALUES FOR BULK OF
PRECIPITATION ARE BETWEEN ONE AND ONE AND TWO INCHES PRIOR TO 23/12Z
TIME PERIOD...OVERNIGHT CONVECTION PRODUCED ABOUT HALF OF FORECASTED
VALUES. THUS HAVE CUT QPF VALUES BY ABOUT THIS AMOUNT FOR LIFE CYCLE
OF SYSTEM.
&&
.AVIATION.../06Z TAF ISSUANCE/
SHOWERS AND ISOLATED THUNDERSTORMS WERE DEVELOPING RATHER QUICKLY
OVER EASTERN SD AND NW IA AND THIS ACTIVITY SHOULD MOVE INTO THE
FAR SW PORTIONS OF OUR AREA SHORTLY. THERE WAS A SCATTERING OF
MVFR CIGS OVER PARTS OF THE AREA LATE THIS EVENING AND THIS SHOULD
FILL IN AS THE STRING FORCING CONTINUES TO MOVE IN. AREAS OF IFR
CIGS OVER SW MN MAY ALSO AFFECT KRWF AND KAXN AS RAIN AND SHOWERS
BECOME MORE WIDESPREAD. WILL CONTINUE WITH THE THUNDER MENTION AT
KRWF...BUT MAY ALSO MENTION A VCNTY THUNDER FOR KMSP BY ABOUT 12Z.
MVFR CIGS AND VSBYS IN RAIN WILL PREVAIL OVER ALL SITES...AND IFR
CIGS WILL ALSO SPREAD INTO AT LEAST THE MN TAF SITES DURING THE DAY
TUESDAY. LOW LEVEL COOLING WILL GIVE THE RISK OF FREEZING RAIN TO
KSTC AND KAX FOR THE MORNING HOURS AND AGAIN IN THE AFTERNOON.
COOLING OF THE ENTIRE LAYER OF THE ATMOSPHERE WILL CHANGE THE
PRECIPITATION TO ALL SLEET AND SNOW MOST AREAS JUST PRIOR TO THE
END OF THE PERIOD...EXCEPT FOR KRWF. SUSTAINED EAST WINDS OF 15 TO
20 KNOTS WITH GUSTS TO 25 KNOTS WILL BE COMMON...ESPECIALLY
KMSP...TO KSTC...TO KAXN.
KMSP...MVFR CIGS INTO THE MORNING...WITH RAIN AND SHOWERS
DEVELOPING AFTER 09Z. WILL KEEP THE MENTION OF THE CB BUT WILL
NEED TO WATCH FOR ADDING THUNDER. GREATEST RISK WILL BE IN THE 12Z
TO 15Z TIME FRAME. THE MVFR CIGS WILL BE ABOVE 017 UNTIL ABOUT
10Z...THEN DOWN TO 014-015. STEADIER RAIN AND SHOWERS WILL LOWER
CIGS TO IFR AFTER 22Z...THEN IFR FOR THE REMAINDER OF THE PERIOD
ALONG WITH IFR VSBYS. CURRENT THINKING IS A CHANGE OVER TO SLEET
AND SNOW AFTER 08Z. SUSTAINED EAST WINDS OF 15 TO
20 KNOTS WITH GUSTS TO 25 KNOTS WILL BE COMMON AFTER 15Z.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...WINTER STORM WARNING UNTIL 7 PM CDT WEDNESDAY FOR BENTON-CHISAGO-
DOUGLAS-ISANTI-KANABEC-MILLE LACS-MORRISON-TODD.
FLOOD WATCH THROUGH WEDNESDAY EVENING FOR ANOKA-CARVER-DAKOTA-
HENNEPIN-MCLEOD-RAMSEY-RENVILLE-SCOTT-WASHINGTON-WRIGHT.
WI...WINTER STORM WARNING UNTIL 7 PM CDT WEDNESDAY FOR BARRON-
CHIPPEWA-POLK-RUSK.
FLOOD WATCH THROUGH WEDNESDAY EVENING FOR DUNN-EAU CLAIRE-PEPIN-
PIERCE-ST. CROIX.
&&
AJZ/JLTHazardous weather outlook, Mar 21, 12:15 PM CDT, 16 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1215 PM CDT MON MAR 21 2011 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 221715- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1215 PM CDT MON MAR 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA...WEST CENTRAL MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT A LOW PRESSURE SYSTEM OVER THE PACIFIC NORTHWEST...WILL MOVE EAST INTO THE NORTHERN PLAINS BY TUESDAY MORNING. SCATTERED THUNDERSTORMS ARE POSSIBLE OVER PORTIONS OF SOUTH CENTRAL MINNESOTA LATER TONIGHT INTO WEDNESDAY. SOME OF THE STRONGEST STORMS COULD PRODUCE LARGE HAIL ALONG WITH HEAVY DOWNPOURS OF RAIN. ANY SIGNIFICANT RAINFALL THAT DOES OCCUR COULD AGGRAVATE THE FLOODING THAT IS OCCURRING OR IMMINENT TO OCCUR OVER PARTS OF SOUTHERN MINNESOTA AND PARTS OF WEST CENTRAL WISCONSIN. AS THE LOW PRESSURE AREA TRACKS EAST...SNOW AND SLEET OR RAIN WILL DEVELOP OVER PARTS OF CENTRAL MINNESOTA LATER TONIGHT. SNOW AND SLEET ACCUMULATIONS COULD VARY UP TO ONE HALF INCH BY DAYBREAK TUESDAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A WINTRY MIX OF SLEET AND SNOW WILL BE ONGOING OVER PORTIONS OF CENTRAL MINNESOTA AND PARTS OF WEST CENTRAL WISCONSIN TUESDAY. THE PRECIPITATION WILL CHANGE OVER TO ALL SNOW TUESDAY NIGHT...ACROSS MUCH OF THE OUTLOOK AREA. SNOWFALL TOTALS COULD EXCEED OVER SIX INCHES BY WEDNESDAY EVENING. THE THREAT OF HEAVY RAINFALL WILL CONTINUE THROUGH TUESDAY AFTERNOON AS THUNDERSTORMS MOVE ACROSS SOUTHERN MINNESOTA. THIS WILL LEAD TO ADDITIONAL RUNOFF AND FLOODING. PLEASE CONTINUE TO MONITOR RIVER FLOOD FORECASTS AND THE LATEST ON THE WINTER STORM WATCH FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Mar 22, 1:42 AM CDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
142 AM CDT TUE MAR 22 2011
MNZ075>078-083>085-092-093-220745-
BLUE EARTH-FARIBAULT-FREEBORN-GOODHUE-LE
SUEUR-NICOLLET-RICE-STEELE-WASECA-
142 AM CDT TUE MAR 22 2011
...THUNDERSTORMS MOVING OVER BLUE
EARTH...FARIBAULT...FREEBORN...GOODHUE...LE
SUEUR...NICOLLET...RICE...STEELE AND WASECA COUNTIES
THROUGH 245 AM CDT...
AT 136 AM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NORTH MANKATO TO 3 MILES
SOUTHEAST OF WASECA TO 3 MILES NORTHWEST OF MYRTLE. THESE STORMS WERE
MOVING RAPIDLY NORTHEAST...BUT CONTINUE TO FORM ALONG THE IOWA
BORDER. ALTHOUGH ONE HALF INCH DIAMETER HAIL IS POSSIBLE WITH THESE
STORMS...MOST OF THE HAIL WILL BE PEA SIZE BUT INTENSE ENOUGH TO
COVER THE GROUND IN A SHORT PERIOD OF TIME.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
ELLENDALE.
STEELE CENTER.
DEERFIELD.
WARSAW.
RUSKIN.
KENYON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
&&
LAT...LON 4350 9365 4395 9373 4404 9429 4438 9369
4439 9271 4419 9271 4419 9304 4351 9305
TIME...MOT...LOC 0640Z 241DEG 55KT 4420 9397 4408 9340
4363 9314The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 8:20 PM CDT | River Flood Warning | MPX | Dakota, Goodhue | 28 days |
| Mar 21, 8:20 PM CDT | River Flood Warning | MPX | Dakota, Goodhue | 5 days |
| Mar 22, 1:42 AM CDT | Special Weather Statement | MPX | Blue Earth, Freeborn, Rice, Steele, Waseca | 63 min |
| Mar 22, 12:06 PM CDT | River Flood Warning | MPX | Washington | 3 days |
| Mar 22, 12:33 PM CDT | Winter Weather Advisory | MPX | Brown, Carver, Dakota, Goodhue, Hennepin, Le Sueur and 10 more | 30 hr |
Nearby
Areal Flood Warnings in Minnesota, 2011Every areal flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.